Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 14, NWS Elko, NV

April 19, 2018Elko County, Nye County, Nevada

NWS Elko, NV issued this wind advisory at Apr 19, 2018, 2:16 AM PDT for Elko County, Nye County, Nevada. It took effect at Apr 19, 2018, 11:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 2:16 AM PDT (09:16 UTC)
In effect from
Apr 19, 2018, 11:00 AM PDT
Expired
Apr 20, 2018, 11:00 AM PDT
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS75 KLKN 190916
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
216 AM PDT Thu Apr 19 2018

NVZ040-200330-
/O.NEW.KLKN.WI.Y.0014.180419T1800Z-180420T0600Z/
Northwestern Nye County-
216 AM PDT Thu Apr 19 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 AM this morning to 11 PM PDT this
evening. 

* WINDS...North to northwest winds of 20 to 30 mph, gusting up to
  45 mph.

* TIMING...The strongest winds are expected tonight diminishing
  late Friday morning.

* IMPACTS...Strong winds can make travel difficult, especially
  along east to west oriented routes. Loose outdoor objects may 
  be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-200330-
/O.NEW.KLKN.WI.Y.0014.180420T0600Z-180420T1800Z/
Southeastern Elko County-
216 AM PDT Thu Apr 19 2018

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
FRIDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 PM this evening to 11 AM PDT Friday. 

* WINDS...Northwest winds of 20 to 30 mph, gusting up to 45 mph.

* TIMING...The strongest winds are expected late this morning and
  afternoon. Winds will subside tonight.

* IMPACTS...Strong winds can make travel difficult, especially
  along east to west oriented routes. Loose outdoor objects may 
  be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
3 follow-up statements
466 
WWUS75 KLKN 191739 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Elko NV
1039 AM PDT Thu Apr 19 2018

NVZ040-200330-
/O.COR.KLKN.WI.Y.0014.180419T1800Z-180420T0600Z/
Northwestern Nye County-
1039 AM PDT Thu Apr 19 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 AM this morning to 11 PM PDT this
evening. 

* WINDS...North to northwest winds of 25 to 35 mph, gusting up to
  50 mph.

* TIMING...The strongest winds are expected late this afternoon
  through early evening. 

* IMPACTS...Strong winds can make travel difficult, especially
  along east to west oriented routes. Loose outdoor objects may 
  be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-200330-
/O.COR.KLKN.WI.Y.0014.180420T0600Z-180420T1800Z/
Southeastern Elko County-
1039 AM PDT Thu Apr 19 2018

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
FRIDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 PM this evening to 11 AM PDT Friday. 

* WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph.

* TIMING...The strongest winds are expected later tonight through
  early Friday morning.

* IMPACTS...Strong winds can make travel difficult, especially
  along east to west oriented routes. Loose outdoor objects may 
  be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
396 
WWUS75 KLKN 192114
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
214 PM PDT Thu Apr 19 2018

NVZ040-200600-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-180420T0600Z/
Northwestern Nye County-
214 PM PDT Thu Apr 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...North to northwest winds of 25 to 35 mph, gusting up 
  to 50 mph. 

* TIMING...The strongest winds are expected late this afternoon 
  through early evening.

* IMPACTS...Strong winds can make travel difficult, especially 
  along east to west oriented routes. Loose outdoor objects 
  may be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-201515-
/O.CON.KLKN.WI.Y.0014.180420T0600Z-180420T1800Z/
Southeastern Elko County-
214 PM PDT Thu Apr 19 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT FRIDAY...

* WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph.

* TIMING...The strongest winds are expected later tonight 
  through early Friday morning. 

* IMPACTS...Strong winds can make travel difficult, especially 
  along east to west oriented routes. Loose outdoor objects 
  may be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
534 
WWUS75 KLKN 200938
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
238 AM PDT Fri Apr 20 2018

NVZ033-201800-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-180420T1800Z/
Southeastern Elko County-
238 AM PDT Fri Apr 20 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WINDS...North to northwest winds of 20 to 30 mph, gusting up to
  45 mph.

* TIMING...Strong winds will subside late this morning.

* IMPACTS...Strong winds can make travel difficult, especially 
  along east to west oriented routes. Loose outdoor objects 
  may be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 2:30 PM PDT, 11 hours 46 minutes earlier.

Area forecast discussion, Apr 18, 2:30 PM PDT, 11 hours 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
230 PM PDT Wed Apr 18 2018

.SYNOPSIS...A storm system will spread rain and snow showers from
west to east across the state tonight and Thursday. Some lingering
showers across east central Nevada Friday otherwise dry with
warming temperatures through the weekend.

&&

.SHORT TERM...Tonight through Saturday. Rain and snow showers will
spread from west to east tonight and Thursday as storm system
moves onto the west coast tonight then into NV on Thursday. Main
impacts will be across central NV where 1-3 inches of snow is
expected in the valleys with locally higher amounts. Some
accumulations are expected on roadways late tonight and Thursday
morning across southern Lander and northwest Nye counties but
mostly less than 1 inch. White Pine county will see the bulk of
its snow Thursday night with some minor accumulations on roadways.
Storm system begins to pull out the area Thursday night with some
showers lingering across eastern White Pine county through
Friday. Dry and warmer on Saturday as ridge of high pressure
builds into the region.

.LONG TERM...Saturday night through next Wednesday. The extended
will begin with rising heights and a zonal pattern. This will
allow temps to warm into the 60s and 70s across the region. A weak
disturbance could produce light rain showers or isolated
thunderstorms Sunday and/or Monday, but confidence is low at this
time. Will have to keep an eye on the potential for a "stronger"
system towards midweek next week. Currently models are in
disagreement with the exact placement of the trough. The GEFS
would seem to support the operational solution, albeit a weaker
trough. For now will keep PoPs at only a slight chance. Temps
will remain above average through the extended with warming
nights. Nighttime temps will be in the 30s and 40s.

&&

.AVIATION...VFR conditions expected at all TAF locations through
the next 24hrs. CIGs will lower tonight as a weak front passes
through the region. There is a chance that KWMC could experience
MVFR CIGs for a brief period at the onset of the front. Otherwise,
expect light precipitation to move across WMC and BAM through the
overnight.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

91/89/89

Nearby

Wind Advisories in Nevada, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.